Clickable: LUPUS INFORMATION & LUPUS RESOURCES.
Co-Moderator: Lupus and CFS Forums
I agree the symptoms will vary from person to person after sun exposure. We never know what to expect with this disease. Like the others said, please be careful if you do try to experiment with tanning. I hope the sun doesn't cause you to have a terrible flare. Take care and keep us updated. You will be in my thoughts and prayers.
I just finished typing a super long reply to this post, but my computer went whacky, and now it's gone .
Anyhoo, let me try it again - a bit shorter version:
In 2004, my Boyfriend and I went backpacking around the world. At the time I was taking Plaquenil, Voltaren, Imuran, and Prednisone. I was on very small doses of each because I was starting to feel better and was weening off of them. My bf and I travelled some pretty sunny places such as Thailand and Australia. Not once did I have a reaction to the sun, despite trying desperately to tan my pastey white body. I felt good and never had a flare the entire time we were away. Eventually, in 2006, I was off all meds - in remission, and feeling great!
FASTFORWARD TO MARCH 1, 2007.....
My boyfriend and I left in January/07 to go backpacking abroad again - this time, around SE Asia. I brought one month worth of meds just in case I needed them, however I had been feeling so great for so long, I doubted I would ever need them. We spent a good portion of February laying on the beaches, soaking up the sun. Suddenly, out-of-the-blue at the beginning of March, I started to feel a bit stiff. Day by day my joints were getting stiffer and sore and more swollen. I knew what it was - it was a flare. Thank goodness we were near a large city for me to go to to get labwork done and scripts filled. Since March I have been in constant contact with my rheumy back at home. Here I am on the other side of the world - suppose to be having the time of my life - and I'm feeling like poop. Both my rheumy and I agree that the SUN is to blame. I never thought I was sensative to the sun, but oops, guess I was wrong . Although I have been put back on meds (Plaquenil and Voltaren) I'm still not feeling 100%. I am determined not to let this ruin our trip - we're not even half way through our trip yet! It's very frustrating, but what's even more frustrating is knowing that all the current pain and discomfort I'm in right now, could have probably been avoided had I been more careful with the sun. Now, as my bf continues to tan on the beaches, I'll be the one in the shade.
Moral of my story: It's better to be safe than sorry. Just because you don't think you're sensative to the sun, doesn't neccessarily make it so.